Alert archive / California / High Wind Warnings in 2010

High Wind Warning 5, NWS San Diego, CA

October 25, 2010San Bernardino County, California

NWS San Diego, CA issued this high wind warning at Oct 25, 2010, 3:21 AM PDT for San Bernardino County, California. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 25, 2010, 3:21 AM PDT (10:21 UTC)
Expired
Oct 25, 2010, 12:19 PM PDT
In force
9 hr
Issued by
NWS San Diego, CA

County San Bernardino County, CA

What was reported inside it

TimeReportWhereRemark
Oct 25, 12:00 PM PDTNON-TSTM WND GST 414 Ese West Wind Aero, CASPOTTER RECORDED 41 MPH GUST AT 1153 AM. WINDS ARE CONTINUING SUSTAINED AT 30 TO 35 MPH AN HAVE BEEN SINCE 900 AM. DAMAGE TO POOL COVER AND SATELLITE DISH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The text

As transmitted, in the capitals the NWS used until 2016.

050 
WWUS76 KSGX 251021
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
321 AM PDT MON OCT 25 2010

...STRONG ONSHORE WINDS IN THE MOUNTAINS AND DESERTS THROUGH EARLY
AFTERNOON...

.A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH THE WEST WILL
BRING STRONG ONSHORE FLOW TODAY WITH STRONG GUSTY WINDS AT TIMES
IN THE MOUNTAINS AND DESERTS THROUGH EARLY AFTERNOON.

CAZ055-060-252100-
/O.UPG.KSGX.WI.Y.0027.000000T0000Z-101025T2100Z/
/O.NEW.KSGX.HW.W.0005.101025T1021Z-101025T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
321 AM PDT MON OCT 25 2010

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 


* TIMING: THROUGH EARLY AFTERNOON. THE WINDS WILL DECREASE DURING
  THE AFTERNOON.

* WINDS: AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.
  LOCAL GUSTS TO 75 MPH NEAR THE RIDGETOPS...ALONG DESERT
  SLOPES...AND NEAR THE DESERT FOOTHILLS.

* LOCATIONS: VICTORVILLE...HELENDALE...APPLE VALLEY...LUCERNE
  VALLEY...HESPERIA...WRIGHTWOOD...LAKE ARROWHEAD AND BIG BEAR
  CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND IN THE
DESERT COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE
LIMBS AND DOWNED POWER LINES.

&&


$$

CAZ056-058-252100-
/O.CON.KSGX.WI.Y.0027.000000T0000Z-101025T2100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
321 AM PDT MON OCT 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

* TIMING: THROUGH EARLY AFTERNOON. THE WINDS WILL DECREASE DURING
  THE AFTERNOON.

* WINDS: AREAS OF WEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 50
  MPH...MAINLY NEAR RIDGETOPS AND ALONG DESERT SLOPES.

* LOCATIONS: IDYLLWILD...ANZA...WARNER SPRINGS...RANCHITA...MOUNT
  LAGUNA...LAKE CUYAMACA AND JULIAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

&&

$$

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

MARTIN
1 follow-up statement
614 
WWUS76 KSGX 251919
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1219 PM PDT MON OCT 25 2010

...STRONG WEST WINDS IN THE UPPER DESERTS THROUGH AFTERNOON...

.A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH THE STATE CAUSED
A STRONG ONSHORE FLOW TODAY. STRONG GUSTY WINDS DEVELOPED IN THE
MOUNTAINS AND DESERTS. WINDS HAVE DECREASED EXCEPT STRONG GUSTY
WINDS ARE EXPECTED THIS AFTERNOON IN THE UPPER DESERTS.

CAZ060-260100-
/O.CAN.KSGX.HW.W.0005.000000T0000Z-101025T2100Z/
/O.NEW.KSGX.WI.Y.0028.101025T1919Z-101026T0100Z/
APPLE AND LUCERNE VALLEYS-
1219 PM PDT MON OCT 25 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 


* TIMING: THROUGH AFTERNOON. THE WINDS WILL DECREASE LATER
  AFTERNOON. 

* WINDS: AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 45
  MPH. LOCALLY HIGHER GUSTS.

* LOCATIONS: VICTORVILLE...HELENDALE...APPLE VALLEY...LUCERNE
  VALLEY...HESPERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND IN THE
DESERT COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN
TREE LIMBS AND DOWNED POWER LINES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ055-252030-
/O.CAN.KSGX.HW.W.0005.000000T0000Z-101025T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-
1219 PM PDT MON OCT 25 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DECREASED. ISOLATED GUSTS TO AROUND 45 MPH ARE
POSSIBLE THROUGH EARLY AFTERNOON.

$$

CAZ056-058-252030-
/O.CAN.KSGX.WI.Y.0027.000000T0000Z-101025T2100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
1219 PM PDT MON OCT 25 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED. ISOLATED GUSTS TO AROUND 45 MPH ARE
POSSIBLE THROUGH EARLY AFTERNOON.

&&

$$

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

WHITLOW

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Oct 24, 9:20 PM PDT, 6 hours 1 minute earlier.

Area forecast discussion, Oct 24, 9:20 PM PDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
920 PM PDT SUN OCT 24 2010

.SYNOPSIS...
A LOW PRESSURE TROUGH AND A DEEP MOIST LAYER WILL COMBINE FORCES TO
PRODUCE AREAS OF LIGHT RAIN AND DRIZZLE TONIGHT AND MONDAY MORNING
WEST OF THE MOUNTAINS. IT WILL BE WINDY IN THE MOUNTAINS AND
DESERTS. ON WEDNESDAY AND THURSDAY...HIGH PRESSURE ALOFT WILL BRING
DRY...WARMER WEATHER AND WEAK OFFSHORE FLOW. ANOTHER LOW PRESSURE
TROUGH WILL BRING A CHANCE FOR SHOWERS FRIDAY NIGHT THROUGH
SATURDAY.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

AT 04Z...LIGHT RAIN AND DRIZZLE WAS JUST BEGINNING TO MOVE INTO
SOUTHERN CALIFORNIA. LIGHT PRECIP WAS REPORTED AT
FULLERTON...RIVERSIDE...SANTA ANA...AND NORTH ISLAND. FARTHER
UPSTREAM LIGHT RAIN HAS BEEN FALLING ACROSS SANTA BARBARA AND L.A
COUNTIES SINCE 00Z. RAIN TOTALS IN THESE AREAS HAVE BEEN LIGHT SO
FAR THIS EVENING WITH ONLY A 0.01-0.10".

A SURFACE TROUGH OVER CENTRAL CA WILL MOVE SOUTH
OVERNIGHT...DEEPENING THE LOW LEVEL MOIST LAYER TO 8-9KFT WITH LIGHT
RAIN AND DRIZZLE ACROSS OF ORANGE...SAN BERNARDINO...RIVERSIDE AND
SAN DIEGO COUNTIES BY DAYBREAK. THE RAIN WILL TAPER OFF BY 18Z
MONDAY AS THE FRONT WASHES OUT. PRECIP AMOUNTS WILL RANGE FROM ONLY
A FEW HUNDREDTHS TO A TENTH OF AN INCH IN THE COASTAL AREAS...TO
0.10-0.25 IN THE VALLEYS. THE GREATEST TOTALS WILL BE OVER THE
MOUNTAINS FROM OROGRAPHIC LIFT WHERE INCREASING WEST WINDS FROM
30-40 KT 850 MB WIND NORMAL TO THE MOUNTAINS WILL SQUEEZE OUT FROM
0.25-0.50" OF PRECIP. AFTER 18Z THE WINDS BEGIN TO DIMINISH AND
SHIFT TO THE NORTHWEST BRINGING AN END TO THE PRECIP IN MOST AREAS.
THE SHOWERS WILL LINGER LONGEST OVER THE MOUNTAINS INTO THE
AFTERNOON.

WHILE THE JET CORE WILL REMAIN WELL NORTH WITH THE EVENT...THE
SOUTHERLY EDGE OF THE JET WILL BE STRONG ENOUGH TO SUPPORT STRONG
WINDS OVER OUR MOUNTAINS AND HIGH DESERTS TONIGHT AND MONDAY. HAVE
ISSUED A WIND ADVISORY FOR WINDS FROM 25-35 MPH WITH GUSTS TO 50 MPH
FOR THESE AREAS. THE WINDS WILL DECREASE MONDAY NIGHT.

ON TUESDAY WE BEGIN TO TRANSITION TO A WEAK OFFSHORE FLOW PATTERN.
THE MARINE LAYER WILL BEGIN TO SHRINK TUESDAY AS HIGH PRESSURE
BUILDS ALOFT. WEDNESDAY AND THURSDAY WILL BE DRY...WARMER DAYS WITH
TEMPERATURES CLIMBING ABOVE AVERAGE FOR A CHANGE. OFFSHORE PRESSURE
GRADIENTS WILL NOT BE OVERLY IMPRESSIVE...BUT STRONG ENOUGH TO
GENERATE MODEST EASTERLY WINDS OF 15-25 MPH THROUGH THE MOUNTAIN
PASSES.

ANOTHER PACIFIC TROUGH WILL DEEPEN OFF THE COAST THURSDAY THEN MOVE
INLAND LATE FRIDAY AND SATURDAY. MODELS DIVERGE ON WHERE THE MAIN
ENERGY FROM THIS SYSTEM WILL MAKE LANDFALL...WHETHER IT BE IN
CENTRAL OR SOUTHERN CALIFORNIA...BUT IS STRONG ENOUGH TO WARRANT A
MENTION A CHANCE FOR SHOWERS.

&&

.AVIATION...
250330...SCT STRATUS WEST OF THE MTNS WITH BASES 1000-2000 FT MSL
AND VARIABLE MID AND HIGH LEVEL CLOUDS AOA FL150 THIS EVENING. MVFR
CIGS/VSBY WILL REDEVELOP AFTER 06Z TONIGHT AS LOW CLOUDS INCREASE
OVER THE COASTAL AREAS. SCATTERED SHOWERS WILL LIKELY PRODUCE
PERIODS OF IFR/LIFR CIGS AND VSBY OVER AND WEST OF THE MTNS LATE
TONIGHT THROUGH MONDAY AFTERNOON.

WEST WINDS WILL INCREASE TO 20-25 MPH TONIGHT WITH GUSTS UP TO 50
MPH IN THE MTNS AND DESERTS. ASSOCIATED UP AND DOWNDRAFTS...ROTOR
ACTIVITY...AND LLWS ARE POSSIBLE.

&&

.MARINE...15 TO 20 KT WEST WINDS WITH GUSTS TO 30 KT ARE EXPECTED
MONDAY MORNING THROUGH TUESDAY MOSTLY OVER THE OUTER COASTAL WATERS.
STEEP WAVES FROM A NW FRESH SWELL ARE EXPECTED MON EVENING THROUGH
TUE NIGHT. THE COMBINATION OF WINDS AND LARGE SWELL MAY PRODUCE
ROUGH SEAS FOR SMALL CRAFT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX.

SMALL CRAFT ADVISORY FOR THE OUTER WATERS MONDAY.

&&

PUBLIC...MOEDE
AVIATION/MARINE...PG
Hazardous weather outlook, Oct 24, 9:30 PM PDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PDT SUN OCT 24 2010

CAZ042-043-048-050-055>058-060>062-251200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
930 PM PDT SUN OCT 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

A WINDS ADVISORY IS IN EFFECT FOR THE MOUNTAINS AND HIGH DESERTS
TONIGHT FOR WEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH. SEE
LAXNPWSGX.

AREAS OF DENSE FOG ON THE COASTAL MOUNTAIN SLOPES WITH VISIBILITIES
LESS THAN A QUARTER OF A MILE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WIND ADVISORY WILL REMAIN IN EFFECT FOR THE MOUNTAINS AND HIGH
DESERTS UNTIL 2 PM MONDAY.

DENSE FOG ON THE COASTAL MOUNTAIN SLOPES MONDAY MORNING WITH
VISIBILITIES LESS THAN A QUARTER OF A MILE.

SMALL CRAFT ADVISORY FOR THE OUTER WATERS MONDAY.

.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

MOEDE

In the hours before

Local storm report, Oct 25, 3:09 AM PDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
309 AM PDT MON OCT 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 AM     NON-TSTM WND GST 7 SE LUCERNE VALLEY     34.37N 116.87W
10/25/2010  M78 MPH          SAN BERNARDINO     CA   TRAINED SPOTTER

            STRONG WINDS MOST OF THE NIGHT. POWER LOCALLY KNOCKED
            OUT. SOME GUSTS SEEM STRONGER THAN 78 MPH.

&&

TMACKE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 5:02 PM PDTWind AdvisorySGXRiverside, San Bernardino, San Diego19 hr
Oct 24, 9:13 PM PDTSmall Craft AdvisorySGX26 hr
Oct 25, 12:19 PM PDTWind AdvisorySGXSan Bernardino6 hr

Nearby

High Wind Warnings in California, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.